MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Model Number 3MAXCKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc).During the procedure, while flushing the 3maxc on the back table, the 3maxc was observed to be damaged.The procedure was completed using a penumbra system 4max reperfusion catheter (4maxc) and non-penumbra stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on 07/28/2020: section b.Box 5.Describe event or problem.It was previously understood that the issue occurred while in use in the patient.However, based on the updated information, the issue occurred during preparation.Although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.Therefore, this is not considered a reportable event.
 
Event or Problem Description
During preparation for a thrombectomy procedure, a penumbra system 3max reperfusion catheter (3maxc) was flushed on the back table upon removal from the packaging and it was observed that the 3maxc was broken 930mm from the distal tip.The damage to the 3maxc was found prior to use, and therefore, the 3maxc was not used in the procedure.The procedure was completed using a penumbra system 4max reperfusion catheter (4maxc) and non-penumbra stent retriever.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10323836
Report Number3005168196-2020-01024
Device Sequence Number11558053
Product Code NRY
UDI-Device Identifier00814548016757
UDI-Public00814548016757
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model Number3MAXCKIT
Device Catalogue Number3MAXCKIT
Device Lot NumberF95730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005